I am about to start Diflucan for the infection. But I have a great deal of the Amoxicillin left to take. Do I finish the Amoxicillin? The dentist who prescribed the Amoxicillin has not prescribed anything else for the infection, she says get in as soon as possible for the tooth to be extracted. I am trying but my appt isn't until Nov because of my insurance (long story). She says that is the best antibiotic for the infection. I have never experienced a professional never prescribing another RX when they find out a patient has a reaction to the first. I thought the main purpose was to get the infection out?
12 Aug 2010
Yes, you should complete the course of antibiotics despite the yeast infection.
The Diflucan will clear the yeast infection quickly.
Vaginal yeast infections are a common side effect many broad spectrum antibiotics, not just amoxicillin.
Many patients who have had a problem in the past with antibiotics are given yeast treatment medicines, such as Diflucan, when antibiotics are prescribed, as a precaution.
For more information.
13 Aug 2010
Always finish antibiotics. The yeast medication will take care of that, however if you stop an antibiotic before you have finished the whole course of treatment the bacteria being treated can come back stronger than before- that is one of the ways that resistant bacteria has come about. One problems with antibiotis is that once you feel better you think you do not need them any more- and you often feel better after a few days of the ten ro so required. Don;t be fooled- there are still bacteria needing treatment.
I face the same problem as not only do I feel better, and had a root canal today, but I am having yuck side effects from my antibiotic and would dearly love to stop but know better.
My doctor is one of those who automatically prescribes yeast meds with an antibiotic- she knows me! ; - )
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been to many doctors and dentists trying to get a diagnosis for BO (underarm and breath), but all are saying I am healthy. Maybe I have yeast ...
5 answers • 25 May 2010
Antibiotics cause yeast infections for me and I feel as though I am starting to get one. I am only on the antibiotic for 3 days and this is the ...
1 answer • 22 Mar 2012
..a BV infection so im taking antibiotics for my BV, i also took monistat 1 2 or 2 days ago and another diflucan jus to b sure the yeast would go ...
1 answer • 2 Jan 2015
So a few weeks ago i was diagnosed with BV and a yeast infection. While taking BV antibiotics i developed a yeast infection and while taking the ...
0 answers • 18 Jan 2015
Ok so I went to Dr they said I had a yeast infection I only had discharge as the symptom and gave me a pill I took it and seven days later still ...
1 answer • 17 days ago